Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is there anyway that Ibuprofen or Cephalexin is causing this ?

I recently had my Wisdom Teeth removed on Monday I was taking Codeine/Tylenol 3 but, I had to stop taking it because it gave me an allergic reaction. So, I am now taking an 800 dose of Ibuprofen and taking antibiotics called Cephalexin three times a day. After I started taking these pills I started having to urinate often and I really haven't been drinking alot of water at all yet every time I do urinate its water colored. Is there anyway that Ibuprofen or Cephalexin is causing this?
Fri, 27 Apr 2012
Report Abuse
Dentist 's  Response
hi
ibuprofen is known to be toxic to kidney in very high doses for prolonged duration and impairs its function. so it could have decreased your urine output , not increased it.
as regards cephelxin, theirs no scientific study to link the output of urine to that of cephalexin.

so its not drug related. but it can be due to the fact that while having these drugs three time a day, you are using water to ingest them. so this water three times a day is the real culprit here. so no need to worry. its perfectly normal.

with regards
Dr Ankit

I find this answer helpful
Dentist Dr. Latif's  Response
hi dear , this is some unwanted effect of analgesics and antibiotics, this is only for the time being up to when you use medication. excessive urination and urinary retention is the common side effect of medicines. after wisdom tooth extraction the medicine should be used for 5 days post surgical procedure. so hope you will be quickly recovered. regards.
I find this answer helpful
Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, some patients do complain of a similar problem. It is usually medication related and may subside after you stop takng the medication. So please do not worry.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am a type II diabetic. I recently had a root canal. The perscriptions were cephalexin, hydrocodone/acetaminophen and Ibuprofen. Two months before...

Recent questions on  Urinary retention

doctor1 MD

Hi. About three months ago I was diagnosed with a case of acute bacterial prostatitis. I was put on a four week course of ofloxacin. My urine...

doctor1 MD

my penis hole area is slightly red and irritates when rubbed with underwear etc. also half of my penis head has become very sensitive rightside and...

doctor1 MD

Diogonosed with BPH. Prostrate size 47 Gm. Uroflow avg. 4 ml/s voiding time 106+ sVoided volume 305 ml. retained PVR 61 ml.

Already started Flotral...

doctor1 MD

hi im ranjit from bangalore.. i am suffering acute headache in episodes. say once in 15 days to a month, it lasts for 20mins, and its too severe...

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

Can Hemorroids cause me to urunate much more often? I am drinking lots of water to loosen stool? Thanks

doctor1 MD

Hi. I am 27 years old. Female. Semi-alcoholic, taking 3mg xanax/day and around 30mg dalmane/day. Those have not been addiction related. I'd say...